Alert archive / Nevada / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Reno, NV

February 13, 20124 counties in Nevada

NWS Reno, NV issued this winter storm watch at Feb 13, 2012, 10:38 PM PST for 4 counties in Nevada. It took effect at Feb 15, 2012, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 10:38 PM PST (06:38 UTC)
In effect from
Feb 15, 2012, 1:00 AM PST
Expired
Feb 14, 2012, 2:22 PM PST
In force
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 6.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS45 KREV 140638
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1038 PM PST MON FEB 13 2012

...QUICK MOVING STORM MAY PRODUCE BANDS OF HEAVIER SNOW WEDNESDAY
MORNING...

.LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL QUICKLY DIVE
SOUTH ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS SYSTEM WILL
PRODUCE A PERIOD OF SNOW OVER PORTIONS OF EASTERN CALIFORNIA AND
WESTERN NEVADA LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. BANDS
OF LOCALLY HEAVY SNOW WILL BE POSSIBLE DURING THE WEDNESDAY
MORNING COMMUTE ESPECIALLY AROUND THE RENO-CARSON CITY VICINITY.

CAZ070-071-NVZ005-141500-
/O.NEW.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
1038 PM PST MON FEB 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 10
AM PST WEDNESDAY.

* TIMING: SNOW WILL DEVELOP LATE TUESDAY EVENING NORTH OF
  SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE
  POTENTIAL FOR ACCUMULATING SNOW IS MOST LIKELY BETWEEN MIDNIGHT
  AND 6 AM.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH LOCALLY UP TO 5 INCHES
  WEST OF HIGHWAY 395.

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS FOR THE WEDNESDAY
  MORNING COMMUTE ESPECIALLY BEFORE 7 AM AS TEMPERATURES WILL
  REMAIN BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-141500-
/O.NEW.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
1038 PM PST MON FEB 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY.

* TIMING: SNOW WILL DEVELOP LATE TUESDAY NIGHT NORTH OF INTERSTATE
  80 AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR
  ACCUMULATING SNOW IS MOST LIKELY BETWEEN 3 AM AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 6 INCHES.

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS WITH CHAIN
  RESTRICTIONS FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES
  WILL REMAIN BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-141500-
/O.NEW.KREV.WS.A.0003.120215T0900Z-120215T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1038 PM PST MON FEB 13 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING FROM
  INTERSTATE 80 NORTHWARD THEN SPREAD SOUTH ACROSS THE REMAINDER
  OF THE RENO-SPARKS AREA AND CARSON CITY-MINDEN VICINITY THROUGH
  WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST
  LIKELY BETWEEN 4 AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE IN HEAVIER SNOW BANDS. 

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS AND POOR VISIBILITY
  FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES WILL REMAIN
  BELOW FREEZING. SNOWFALL RATES UP TO 2 INCHES PER HOUR WILL BE
  POSSIBLE WITH BANDS OF HEAVIER SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY
CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR
THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO.  

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
3 follow-up statements
458 
WWUS45 KREV 141235
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
435 AM PST TUE FEB 14 2012

...QUICK MOVING STORM MAY PRODUCE BANDS OF HEAVIER SNOW WEDNESDAY
MORNING...

.LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL QUICKLY DIVE
SOUTH ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS SYSTEM
WILL PRODUCE A PERIOD OF SNOW OVER PORTIONS OF EASTERN CALIFORNIA
AND WESTERN NEVADA LATE TONIGHT THROUGH WEDNESDAY MORNING.
BANDS OF LOCALLY HEAVY SNOW WILL BE POSSIBLE DURING THE WEDNESDAY
MORNING COMMUTE ESPECIALLY AROUND THE RENO-CARSON CITY VICINITY.

CAZ070-071-NVZ005-150000-
/O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
435 AM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF SUSANVILLE
  AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE POTENTIAL FOR
  ACCUMULATING SNOW IS MOST LIKELY BETWEEN 11 PM AND 5 AM.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH LOCALLY UP TO 5 
  INCHES WEST OF HIGHWAY 395. 

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS FOR THE WEDNESDAY
  MORNING COMMUTE ESPECIALLY BEFORE 7 AM AS TEMPERATURES WILL
  REMAIN BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-150000-
/O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
435 AM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO
10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE 80
  AND SPREAD SOUTH THROUGH WEDNESDAY MORNING. THE POTENTIAL FOR
  ACCUMULATING SNOW IS MOST LIKELY BETWEEN 2 AM AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 6 INCHES.

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS WITH CHAIN
  RESTRICTIONS FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES
  WILL REMAIN BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-150000-
/O.CON.KREV.WS.A.0003.120215T0900Z-120215T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
435 AM PST TUE FEB 14 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING FROM
  INTERSTATE 80 NORTHWARD THEN SPREAD SOUTH ACROSS THE REMAINDER
  OF THE RENO-SPARKS AREA AND CARSON CITY-MINDEN VICINITY THROUGH
  WEDNESDAY MORNING. THE POTENTIAL FOR ACCUMULATING SNOW IS MOST
  LIKELY BETWEEN 3 AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE IN HEAVIER SNOW BANDS. 

* IMPACTS: EXPECT SLICK AND SNOW COVERED ROADS AND POOR
  VISIBILITY FOR THE WEDNESDAY MORNING COMMUTE AS TEMPERATURES 
  WILL REMAIN BELOW FREEZING. SNOWFALL RATES UP TO 2 INCHES 
  PER HOUR WILL BE POSSIBLE WITH BANDS OF HEAVIER SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY
CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR
THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
948 
WWUS45 KREV 141637
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
837 AM PST TUE FEB 14 2012

...QUICK MOVING STORM TO PRODUCE HEAVY SNOW WEDNESDAY MORNING...

.LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL TRACK SOUTH
ACROSS WESTERN NEVADA BY WEDNESDAY MORNING. THIS COLD LOW WILL
PRODUCE A PERIOD OF MODERATE TO HEAVY SNOW OVER NORTHEAST
CALIFORNIA AND WESTERN NEVADA LATE TONIGHT AND WEDNESDAY MORNING.
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH HEAVY
SNOW BANDS DURING THE WEDNESDAY MORNING COMMUTE FOR THE TAHOE
BASIN...ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 395 IN WESTERN
NEVADA.

CAZ070-071-NVZ005-150000-
/O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
837 AM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF SUSANVILLE
  AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE HEAVIEST SNOW WILL
  OCCUR BETWEEN 11 PM AND 5 AM.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES...WITH UP TO 5 INCHES WEST OF
  HIGHWAY 395.

* IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL LATE
  TONIGHT AND WEDNESDAY MORNING. HEAVY SNOW WILL REDUCE VISIBILITY
  BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-150000-
/O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
837 AM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO
10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE TONIGHT AND SPREAD SOUTH THROUGH
  WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AM
  AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 6 INCHES.

* IMPACTS: SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS
  WILL OCCUR LATE TONIGHT THROUGH THE WEDNESDAY MORNING COMMUTE.
  HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-150000-
/O.CON.KREV.WS.A.0003.120215T0900Z-120215T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
837 AM PST TUE FEB 14 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE
  80...THEN SPREAD SOUTH FROM RENO TO CARSON CITY AND MINDEN
  WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 3 AND 8
  AM.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH HIGHER AMOUNTS
  POSSIBLE IN HEAVIER SNOW BANDS.

* IMPACTS: SLICK ROADS AND POOR VISIBILITY WILL CAUSE HAZARDOUS
  DRIVING CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE. MOTORISTS
  ARE URGED TO DRIVE SLOWLY AND ALLOW EXTRA TIME TO REACH THEIR
  DESTINATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY
CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR
THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO.

&&

$$

HTTP://WEATHER.GOV/RENO
569 
WWUS45 KREV 142222
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
222 PM PST TUE FEB 14 2012

...QUICK MOVING STORM TO PRODUCE HEAVY SNOW TONIGHT AND WEDNESDAY
MORNING...

.LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL TRACK SOUTH
ACROSS WESTERN NEVADA EARLY WEDNESDAY MORNING. THIS COLD LOW WILL
PRODUCE A PERIOD OF MODERATE TO HEAVY SNOW OVER NORTHEAST
CALIFORNIA AND WESTERN NEVADA LATE TONIGHT AND WEDNESDAY MORNING.
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE DURING THE
WEDNESDAY MORNING COMMUTE FOR THE TAHOE BASIN...ALONG INTERSTATE
80 AND HIGHWAYS 50 AND 395 IN WESTERN NEVADA.

NVZ001-151200-
/O.EXB.KREV.WW.Y.0006.120215T1200Z-120215T1800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...YERINGTON...SMITH VALLEY
222 PM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST
WEDNESDAY.

* TIMING: SNOW WILL DEVELOP EARLY WEDNESDAY MORNING NORTH OF
  HAWTHORNE THEN SPREAD SOUTH. THE HEAVIEST SNOW WILL OCCUR
  BETWEEN 4 AM AND 8 AM.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES NORTH OF HAWTHORNE...UP TO 1
  INCH SOUTH OF HAWTHORNE.

* IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL WEDNESDAY
  MORNING ALONG HIGHWAY 95A AND 95 NORTH OF HAWTHORNE. HEAVY SNOW
  WILL REDUCE VISIBILITY BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-151200-
/O.UPG.KREV.WS.A.0003.120215T0900Z-120215T1800Z/
/O.EXA.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
222 PM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT NORTH OF INTERSTATE
  80...THEN SPREAD SOUTH FROM RENO TO CARSON CITY AND MINDEN
  WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AND 8
  AM.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES.

* IMPACTS: SLICK ROADS AND POOR VISIBILITY WILL CAUSE HAZARDOUS
  DRIVING CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE. MOTORISTS
  ARE URGED TO DRIVE SLOWLY AND PLAN FOR A LONGER COMMUTE TO WORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-151200-
/O.EXA.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
222 PM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST
WEDNESDAY.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT ALONG AND NORTH OF
  INTERSTATE 80 AND SPREAD SOUTH TO HIGHWAY 50 BY EARLY WEDNESDAY
  MORNING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 2 AM AND 8 AM.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES.

* IMPACTS: SLICK AND SNOW COVERED ROADS WILL OCCUR LATE TONIGHT
  THROUGH WEDNESDAY MORNING ALONG INTERSTATE 80 AND HIGHWAYS 50
  AND 95. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-071-NVZ005-151200-
/O.CON.KREV.WW.Y.0006.120215T0600Z-120215T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
222 PM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE THIS EVENING NORTH OF 
  SUSANVILLE AND GERLACH THEN SPREAD SOUTH OVERNIGHT. THE 
  HEAVIEST SNOW WILL OCCUR BETWEEN 11 PM AND 5 AM. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES WEST OF HIGHWAY 395...WITH 2
  TO 4 INCHES EAST OF HIGHWAY 395 INCLUDING THE SURPRISE VALLEY
  AND NORTHERN WASHOE COUNTY.

* IMPACTS: SLICK AND SNOW COVERED ROADS WILL SLOW TRAVEL LATE 
  TONIGHT AND WEDNESDAY MORNING. HEAVY SNOW WILL REDUCE 
  VISIBILITY BELOW 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-151200-
/O.CON.KREV.WW.Y.0006.120215T0900Z-120215T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
222 PM PST TUE FEB 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM
PST WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 1 AM TO
10 AM PST WEDNESDAY. 

* TIMING: SNOW WILL DEVELOP LATE TONIGHT AND SPREAD SOUTH 
  THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOW WILL OCCUR 
  BETWEEN 2 AM AND 8 AM.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH AMOUNTS UP TO 8 INCHES
  NEAR THE SIERRA CREST.

* IMPACTS: SLICK AND SNOW COVERED ROADS WITH CHAIN RESTRICTIONS 
  WILL OCCUR LATE TONIGHT THROUGH THE WEDNESDAY MORNING 
  COMMUTE. HEAVY SNOW WILL REDUCE VISIBILITY BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW WILL POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME
SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON
BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE
CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 5:50 PM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 13, 5:50 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
550 PM PST MON FEB 13 2012

.UPDATE...
HAVE DONE A QUICK UPDATE AS A BAND OF SNOW SHOWERS HAS DEVELOPS
FROM NEAR DOYLE EAST TO LOVELOCK. THIS BAND IS BEING FORCED BY A
WEAK SHORT WAVE ON THE BACK SIDE OF THE EXITING UPPER LOW. AS A
RESULT, I HAVE INCREASED POPS FOR MUCH OF THE TAHOE BASIN EAST TO
HIGHWAY 95. DO NOT EXPECT THE SHOWERS TO BE THAT INTENSE BUT LOCAL
AREAS COULD PICK UP A QUICK INCH. ALSO, WITH ROAD TEMPS STILL
AROUND 40 IN LOWER VALLEYS DO NOT EXPECT ROADWAY ACCUMULATION
UNLESS IT IS IN A HEAVY SHOWER.

FOR MORE INFORMATION, POSTED NOWCAST AND WILL POST LATEST RADAR
IMAGE TO OUR FACEBOOK PAGE. THIS COULD BE A PRELUDE TO WED
MORNING WITH THE SLIDER. DETAILS ON THAT SYSTEM REMAIN BELOW.
WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 224 PM PST MON FEB 13 2012/

SHORT TERM...

COLD UPPER LOW TRACKING SOUTH OVER CENTRAL CALIFORNIA WILL
CONTINUE TO PRODUCE RAIN AND SNOW SHOWERS SOUTH OF I-80 THIS
EVENING. BEST CHANCES FOR SNOW ACCUMULATIONS ARE ALONG THE SIERRA
CREST SOUTH OF US-50, AND CHURCHILL AND MINERAL COUNTIES ALONG AND
EAST OF HIGHWAY 95. AREA OF STEADY RAIN AND SNOW CONTINUES OVER
CHURCHILL AND MINERAL COUNTIES DUE TO FAVORABLE LIFT NORTHEAST OF
THE LOW. MOST SHOWERS SHOULD DISSIPATE BY MIDNIGHT AS THE LOW
PASSES OVER DEATH VALLEY.

BEHIND THE LOW, GUSTY NORTH-NORTHEAST WINDS SHOULD DEVELOP LATE
TONIGHT AND TUESDAY. GUSTS SHOULD REMAIN BELOW 30 MPH WITH A
PERIOD OF CHOPPY CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE.

BY TUESDAY EVENING NEXT COLD LOW FROM THE GULF OF ALASKA WILL
MOVE INTO THE OREGON COAST. AHEAD OF THE SYSTEM WINDS WILL SHIFT
TO THE WEST AND INCREASE TUESDAY NIGHT. GUSTS TUESDAY NIGHT COULD
REACH 40 MPH ALONG US-395, WITH THE SIERRA RIDGES GUSTING TO 70 OR
80 MPH. THIS FAST MOVING SYSTEM WILL BRING STRONG INSTABILITY TO
THE SIERRA AND WESTERN NEVADA WEDNESDAY MORNING WITH POTENTIAL
ACCUMULATING SNOW DURING THE MORNING COMMUTE. SINCE THE SYSTEM
WILL MOVE THROUGH QUICKLY, ACCUMULATIONS WILL BE LIMITED DESPITE
THE STRONG LIFT AND INSTABILITY. TOTALS ACROSS WESTERN NEVADA
SHOULD REMAIN BELOW 2 INCHES, WITH 1-4 INCHES AROUND THE TAHOE
BASIN AND 3-6 INCHES IN THE SIERRA ABOVE 7000 FEET.

GUSTY NORTH-NORTHEAST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AS
THE SYSTEM MOVES INTO SOUTHERN CALIFORNIA AND MAY PRODUCE
UNFAVORABLE BOATING CONDITIONS FOR LAKE TAHOE AND PYRAMID LAKE
THROUGH THURSDAY MORNING. BRONG

LONG TERM...FRIDAY THROUGH MONDAY...

RIDGE IN THE PACIFIC WILL MAINTAIN A NORTHWEST FLOW OVER THE
WESTERN CONUS THROUGH EARLY NEXT WEEK. THIS WILL ALLOW SYSTEMS TO
DROP INTO THE WEST COAST. HOWEVER FORECASTER CONFIDENCE IS LOW TO
MODERATE CONCERNING DETAILS WITH SHORTWAVES, AS MODELS LACK
CONTINUITY.

FRIDAY MODELS KEEP A SHORTWAVE RIDGE OVER THE SIERRA AND WESTERN
NEVADA WHICH WILL BRING DRY AND MILD CONDITIONS. BY THE WEEKEND,
MODELS START TO DROP A SYSTEM OUT OF THE GULF OF ALASKA TOWARDS THE
WEST COAST. GFS IS MOST AGGRESSIVE WITH THE TROUGH DIGGING SOUTHWARD
QUICKLY ON SATURDAY NIGHT AND CLOSING OFF ACROSS THE SIERRA AND
WESTERN NEVADA. THE GEM IS SHOWING A SIMILAR TRACK EXCEPT THAT IT IS
FURTHER EAST AND FASTER. CONVERSELY, THE ECMWF BRINGS THE TROUGH
SOUTH AND QUICKLY BRUSHES EASTWARD WITHOUT CLOSING THE LOW OFF AT
ALL. MODEL SPREAD AND TIMING DIFFERENCES HAVE LED TO FEW CHANGES IN
THE LONG TERM. MAINTAINED CHANCE POPS FOR THE TROUGH PASSAGE
SATURDAY NIGHT AND SUNDAY.  OVERALL, THE MODELS TRACK THE TROUGH
BETWEEN THE WEST COAST TO THE GREAT BASIN SO UNCERTAINTY IS HIGH
ON THE IMPACTS FOR THE SIERRA AND WESTERN NEVADA.  LINDAMAN

AVIATION...
ISOLATED SNOW SHOWERS THROUGH THIS EVENING AS THE AREA OF LOW
PRESSURE DROPS SOUTH ACROSS WESTERN NEVADA. FOR KRNO...NORTH WINDS
THIS AFTERNOON WILL BECOME LIGHT OVERNIGHT WITH NO SNOW
ACCUMULATION EXPECTED.

FOR KTVL, KTVL, AND KMMH, OCCASIONAL LIGHT SHOWERS WILL CONTINUE
THROUGH THIS EVENING. BEST CHANCES FOR ADDITIONAL ACCUMULATIONS WILL
BE SOUTH OF LAKE TAHOE AT KMMH, BUT DO NOT EXPECT ACCUMULATIONS MORE
THAN A COUPLE OF INCHES AT BEST.

LINGERING LIGHT SNOW SHOWERS ARE POSSIBLE AT KMMH AND KTVL ON
TUESDAY. AFTER TROUGH EXITS SKIES WILL CLEAR OUT FOR A BREAK IN THE
WEATHER ON TUESDAY BEFORE ANOTHER STORM MOVES INTO THE REGION
TUESDAY NIGHT AND WEDNESDAY MORNING. LINDAMAN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Feb 13, 12:26 PM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
507 AM PST MON FEB 13 2012

CAZ073-NVZ001-003-132030-
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
507 AM PST MON FEB 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE ACROSS THE NORTHERN SIERRA AND NORTHWESTERN
NEVADA TODAY. SNOWFALL COULD BE HEAVY AT TIMES WITH TRAVEL DELAYS
POSSIBLE ALONG INTERSTATE 80 AND HIGHWAY 395. PLEASE REFER TO THE
LATEST WINTER WEATHER STATEMENT (WWUS45 KREV RNOWSWREV) FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE SOUTH ALONG THE SIERRA
THROUGHOUT THE UPCOMING WEEK. A SYSTEM ON WEDNESDAY WILL BRING THE
NEXT CHANCE OF PRECIPITATION TO THE REGION, WITH ANOTHER SYSTEM
MOVING IN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER,
WEATHER SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER
TO THE NATIONAL WEATHER SERVICE.

O'HARA

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 10:38 PM PSTWinter Weather AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more33 hr
Feb 14, 2:24 PM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe37 hr

Nearby

Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.